Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Could stress cause bloating and excessive urination or is it due to STD and is colonoscopy or endoscopy suggested?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi, For about 3 months now my stomach has not been right. I feel bloated when I eat or drink and seem to be peeing more than usual. It is much more uncomfortable when I have to pee than it used it be. I need to pee in the morning always now and it was never like that but I do not wake up in the middle of the night to pee. It all started one night after eating a steak very quickly (but could be unrelated). There is no burning when I pee but when I pee the bloating seems to subside. All tests on my bladder came back negative. Is it necessary to have a colonoscopy, abdominal x ray or upper endoscopy as suggested? Could it be stress related as this all coincides with me starting work and exercising much less? Could it be an STD?
Posted Mon, 23 Dec 2013 in Digestion and Bowels
Answered by Dr. Shanthi.E 1 hour later
Brief Answer: You seem to have 2 different problems Detailed Answer: Hello XXXXXXX I have read your query. It seems like you have two different problems. One is with the urination or passing urine. The other is the bloated feeling in your stomach. The problems are not related to each other. Your problem of passing urine more often is concerning. Before you proceed with the investigations, I would like to know if you got a urine routine test done. If yes, please upload the report on the right side of this query page. Initially, you do not need colonoscopy, abdominal x ray or upper endoscopy as suggested. Firstly, a urine routine and microscopy is what is required. It seems like a possible urinary tract infection ascending into the pelvis. Do you have a lower abdominal pain just above the pubis? You could get a plain x-ray of the abdomen done. For the bloated feeling in your stomach, upper endoscopy is suggested. I would suggest you to take simple effective antacids like Capsule Omeprazole 20mg once daily early in the morning on empty stomach for a few weeks. The medicine is available over the counter, and it would take care of gastritis and the bloating sensation. If you do not respond to this treatment, then you can think about getting Upper endoscopy done. It could be stress related, as you say. It does not sound like a STD to me. Give me clarifications about the urination problem and the bloating problem, to help you much better. Regards,
Above answer was peer-reviewed by
Follow-up: Could stress cause bloating and excessive urination or is it due to STD and is colonoscopy or endoscopy suggested? 11 hours later
Both problems started at the same time so I assumed they were related. There is no pain in my abdomen at all. As for my bladder, a urinalysis was done as well as a look of my bladder on a screen. No infection was found. I should also mention a rectal exam found nothing wrong with my prostate. I have started a 14 day treatment of Prilozec. Could the bloating be pushing on my bladder causing me to pee more or are the problems definitely unrelated?
Answered by Dr. Shanthi.E 36 hours later
Brief Answer: problems are unlikely to be related Detailed Answer: Hello XXXXXXX I am sorry for the late reply; I had an emergency back at home. The bloating sensation cannot be so strong as to cause a push on the bladder and cause you to pee more. This is very very unlikely. I am glad the urinalysis report is normal and so is your bladder. Please complete the 14 days treatment of Prilozec; it would take care of the bloating. The problem with passing urine should reduce by itself in a week's time too. Nothing to be worried about as the reports are normal. Get well soon. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor